MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305635
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd¿ phlebotomy sharps container with needle ports were missing 9 lids.The following information was provided by the initial reporter, translated from japanese to english: the customer reported that lids were missing.
 
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: na h.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or samples were received.Additional attempts to get more information were made, however customer confirmed there was no additional information available.According to the device history record review, during the manufacturing process no issues were reported for missing components (lids) for the lot number reported under this complaint ((b)(4)).A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Investigation: according with this investigation there is not enough information provided from customer such as pictures of the original packaging in order to determine the root cause of this issue, however, based on lot number, we are able to confirm that product was manufactured by flex on december 8, 2022.The variables that could generate this failure mode such as handling, transportation, storage or partial sales from distributor are unknown.Additional information is required to discard issue was generated by distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incorrect quantity exist.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issue (missing lids).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, five additional complaints were received through the last twelve months for the same part number and issue.These previous complaints were closed as non-manufacturing related and incomplete since there was not enough information provided from customer to determine the root cause.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Non-controlled handling within distributor facilities.Conclusion based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since information such as picture of the original packaging, method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.The controls were verified within the manufacturing process and confirmed as capable to detect the reported failure mode (missing lids) and no issues were found during the manufacturing process of the lot number reported.If additional information that would help to determine the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17339366
Report Number2243072-2023-01247
Device Sequence Number17777953
Product Code FMI
UDI-Device Identifier00382903056354
UDI-Public(01)00382903056354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305635
Device Catalogue Number305635
Device Lot Number2342947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown